Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 11, NWS Cheyenne, WY

July 11, 2016

NWS Cheyenne, WY issued this red flag warning at Jul 11, 2016, 8:01 PM MDT. It took effect at Jul 12, 2016, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2016, 8:01 PM MDT (02:01 UTC)
In effect from
Jul 12, 2016, 10:00 AM MDT
Expired
Jul 12, 2016, 8:00 PM MDT
In force
10 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

627 
WWUS85 KCYS 120201
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
801 PM MDT MON JUL 11 2016

...RED FLAG WARNING FOR AREAS TO THE EAST OF THE LARAMIE RANGE ON
TUESDAY...

.A VERY DRY AIRMASS OVER THE AREA WILL REMAIN FOR THE NEXT
SEVERAL DAYS. WIDESPREAD RED FLAG CONDITIONS ARE EXPECTED TO
RETURN ON TUESDAY ACROSS THE PLAINS DUE TO DRY AND WINDY
CONDITIONS.

NEZ311-312-WYZ301-310-121300-
/O.EXP.KCYS.FW.W.0010.000000T0000Z-160712T0200Z/
/O.UPG.KCYS.FW.A.0009.160712T1600Z-160713T0200Z/
/O.NEW.KCYS.FW.W.0011.160712T1600Z-160713T0200Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
801 PM MDT MON JUL 11 2016

...TODAY'S RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 301...310...311 AND 312...

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
301...310...311 AND 312...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE
  EXPECTED FOR TUESDAY.

* HUMIDITY...MINIMUM OF 10 TO 15 PERCENT TUESDAY AFTERNOON. 

* THUNDERSTORMS...NONE ARE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ313-121300-
/O.EXP.KCYS.FW.W.0010.000000T0000Z-160712T0200Z/
/O.NEW.KCYS.FW.W.0011.160712T1600Z-160713T0200Z/
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
801 PM MDT MON JUL 11 2016

...TODAY'S RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 313...

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 313...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY. 

* WIND...SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE
  EXPECTED FOR TUESDAY.

* HUMIDITY...MINIMUM OF 10 TO 15 PERCENT IN THE AFTERNOON.

* THUNDERSTORMS...NONE ARE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
5 follow-up statements
058 
WWUS85 KCYS 120903
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
303 AM MDT TUE JUL 12 2016

...RED FLAG WARNING FOR AREAS TO THE EAST OF THE LARAMIE RANGE 
THIS AFTERNOON...

.A VERY DRY AIRMASS ALONG WITH GUSTY WINDS WILL CAUSE WIDESPREAD
RED FLAG CONDITIONS TO DEVELOP ACROSS THE PLAINS THIS AFTERNOON. 

NEZ311>313-WYZ301-310-122215-
/O.CON.KCYS.FW.W.0011.160712T1600Z-160713T0200Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
303 AM MDT TUE JUL 12 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 301...310...311...312 AND 313...

* WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH FROM
  LATE MORNING THROUGH THE AFTERNOON.

* HUMIDITY...MINIMUM OF 10 TO 15 PERCENT THIS AFTERNOON.

* THUNDERSTORMS...NONE ARE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
477 
WWUS85 KCYS 121848
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1248 PM MDT TUE JUL 12 2016

...RED FLAG WARNING FOR AREAS TO THE EAST OF THE LARAMIE RANGE
INTO EARLY THIS EVENING...

.A VERY DRY AIRMASS ALONG WITH GUSTY WINDS WILL PRODUCE WIDESPREAD
RED FLAG CONDITIONS ACROSS THE PLAINS INTO EARLY THIS EVENING.

NEZ311>313-WYZ301-310-130200-
/O.CON.KCYS.FW.W.0011.000000T0000Z-160713T0200Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
1248 PM MDT TUE JUL 12 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
301...310...311... 312 AND 313...

* WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH
  THROUGH THE AFTERNOON INTO EARLY THIS EVENING.

* HUMIDITY...MINIMUM OF 10 TO 15 PERCENT THIS AFTERNOON.

* THUNDERSTORMS...NONE ARE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
901 
WWUS85 KCYS 122046
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
246 PM MDT TUE JUL 12 2016

...RED FLAG WARNING FOR AREAS TO THE EAST OF THE LARAMIE RANGE
INTO EARLY THIS EVENING...

.A VERY DRY AIRMASS ALONG WITH GUSTY WINDS WILL PRODUCE
WIDESPREAD RED FLAG CONDITIONS ACROSS THE PLAINS INTO EARLY THIS
EVENING. RED FLAG CONDITIONS MAY DEVELOP OVER SOUTHEAST WYOMING
EAST OF THE LARAMIE RANGE WEDNESDAY AFTERNOON.

WYZ301-310-131015-
/O.NEW.KCYS.FW.A.0010.160713T1800Z-160714T0100Z/
/O.CON.KCYS.FW.W.0011.000000T0000Z-160713T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
246 PM MDT TUE JUL 12 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 AND
310...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 301 AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH EARLY WEDNESDAY EVENING. 

* WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH INTO
  EARLY THIS EVENING. SIMILAR WINDS AREA POSSIBLE AGAIN WEDNESDAY
  AFTERNOON.

* HUMIDITY...MINIMUM OF 10 TO 15 PERCENT BOTH AFTERNOONS.

* THUNDERSTORMS...NONE ARE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY DEVELOP. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

NEZ311>313-130200-
/O.CON.KCYS.FW.W.0011.000000T0000Z-160713T0200Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
246 PM MDT TUE JUL 12 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311...312
AND 313...

* WIND...SOUTH TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH
  INTO EARLY THIS EVENING.

* HUMIDITY...MINIMUM OF 10 TO 15 PERCENT THIS AFTERNOON.

* THUNDERSTORMS...NONE ARE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
420 
WWUS85 KCYS 130217
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
817 PM MDT TUE JUL 12 2016

...FIRE WEATHER WATCH IN EFFECT FOR AREAS TO THE EAST OF THE
LARAMIE RANGE IN SOUTHEAST WYOMING ON TUESDAY...

.A VERY DRY AIRMASS ALONG WITH GUSTY WINDS AROUND 25 TO 30 MPH ON
TUESDAY COULD AGAIN PRODUCE CRITICAL FIRE WEATHER CONDITIONS
ACROSS THE PLAINS OF EASTERN WYOMING EAST OF THE LARAMIE RANGE
TUESDAY AFTERNOON.

WYZ301-310-131030-
/O.EXP.KCYS.FW.W.0011.000000T0000Z-160713T0200Z/
/O.CON.KCYS.FW.A.0010.160713T1800Z-160714T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
817 PM MDT TUE JUL 12 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR POTENTIALLY CRITICAL FIRE WEATHER
CONDITIONS ACROSS FIRE WEATHER ZONES 301 AND 310... 
...RED FLAG WARNING HAS EXPIRED FOR THIS AFTERNOON AND EVENINGACROSS
FIRE WEATHER ZONES 301 AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH EARLY WEDNESDAY EVENING.

* WIND...WEST TO NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 30
  MPH POSSIBLE WEDNESDAY AFTERNOON.

* HUMIDITY...MINIMUM OF 10 TO 15 PERCENT WEDNESDAY AFTERNOON.

* THUNDERSTORMS...NONE ARE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED AGAIN ON WEDNESDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

NEZ311>313-130330-
/O.EXP.KCYS.FW.W.0011.000000T0000Z-160713T0200Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
817 PM MDT TUE JUL 12 2016

...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR CRITICAL FIRE
WEATHER CONDITIONS FOR FIRE WEATHER ZONES 311...312 AND 313...

WINDS HAVE DIMINISHED TO AROUND 10 MPH MOST LOCATIONS WHILE
RELATIVE HUMIDITY VALUES ARE EXPECTED TO GRADUALLY RISE ABOVE 20 
PERCENT OVER THE COURSE OF THE MID EVENING HOURS. THE IMPROVING
WIND AND HUMIDITY CONDITIONS WILL HELP GRADUALLY EASE CRITICAL
FIRE WEATHER CONCERNS THROUGH THE EVENING HOURS.

$$
690 
WWUS85 KCYS 130223 CCA
RFWCYS

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
823 PM MDT TUE JUL 12 2016

...FIRE WEATHER WATCH IN EFFECT FOR AREAS TO THE EAST OF THE
LARAMIE RANGE IN SOUTHEAST WYOMING ON TUESDAY...

.A VERY DRY AIRMASS ALONG WITH GUSTY WINDS AROUND 25 TO 30 MPH ON
WEDNESDAY COULD AGAIN PRODUCE CRITICAL FIRE WEATHER CONDITIONS
ACROSS THE PLAINS OF SOUTHEASTERN WYOMING WEDNESDAY AFTERNOON.

WYZ301-310-131200-
/O.EXP.KCYS.FW.W.0011.000000T0000Z-160713T0200Z/
/O.CON.KCYS.FW.A.0010.160713T1800Z-160714T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
823 PM MDT TUE JUL 12 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR POTENTIALLY CRITICAL FIRE WEATHER
CONDITIONS ACROSS FIRE WEATHER ZONES 301 AND 310... 
...RED FLAG WARNING HAS EXPIRED FOR THIS AFTERNOON AND EVENINGACROSS
FIRE WEATHER ZONES 301 AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH EARLY WEDNESDAY EVENING.

* WIND...WEST TO NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 30
  MPH POSSIBLE WEDNESDAY AFTERNOON.

* HUMIDITY...MINIMUM OF 10 TO 15 PERCENT WEDNESDAY AFTERNOON.

* THUNDERSTORMS...NONE ARE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED AGAIN ON WEDNESDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

NEZ311>313-130330-
/O.EXP.KCYS.FW.W.0011.000000T0000Z-160713T0200Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
823 PM MDT TUE JUL 12 2016

...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR CRITICAL FIRE
WEATHER CONDITIONS FOR FIRE WEATHER ZONES 311...312 AND 313...

WINDS HAVE DIMINISHED TO AROUND 10 MPH MOST LOCATIONS WHILE
RELATIVE HUMIDITY VALUES ARE EXPECTED TO GRADUALLY RISE ABOVE 20 
PERCENT OVER THE COURSE OF THE MID EVENING HOURS. THE IMPROVING
WIND AND HUMIDITY CONDITIONS WILL HELP GRADUALLY EASE CRITICAL
FIRE WEATHER CONCERNS THROUGH THE EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 11, 6:02 PM MDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 11, 6:02 PM MDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
602 PM MDT MON JUL 11 2016

.UPDATE...
Issued at 601 PM MDT Mon Jul 11 2016

Winds are on the steady decrease...so allowed the High Wind
Warning and Wind Advisory to expire on time. Bumped up PoPs
through 03Z across Kimball and Cheyenne Counties as widely
scattered showers with a few t-storms have developed along a
convergence boundary situated along the NE/CO borders. Likely will
see gusty winds but very little rainfall with this activity due
to a very dry boundary layer in place. Also, smoke has become
quite prevalent across the region due to a number of wildfires
that have sparked up, so folks with smoke allergies will want to
take action to minimize their exposure to the outdoors.

UPDATE Issued at 427 PM MDT Mon Jul 11 2016

Included central Laramie County into the High Wind Warning as
winds ramped up quick at KCYS ASOS and peaked at 58 mph shortly
after 4pm. Still plenty of mixing potential through early evening,
so wouldn't be surprised to see strong winds periodically through
sunset.

Peak winds so far today were 64 mph at F.E. Warren Air Force
Base, 63 mph at the Dale Railroad site near Tie Siding, and 61 mph
at Bordeaux. All occurred between 2-4 pm.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 241 PM MDT Mon Jul 11 2016

Lots going on in the short term...mainly dealing with winds and
fire weather issues.

Currently...Pretty strong winds ongoing this afternoon with most
Panhandle METARs reporting wind gusts to 45MPH. We have had wind
gusts in southeast Wyoming gusting in the 50s this afternoon.
Halleck Ridge...Cooper Cove...Dana Ridge WYDOT sites along I-80
have been reporting 52-53 MPH gusts. Buford WYDOT site is
reporting 54 MPH and Bordeaux's last report had a gust to 55MPH.
Mixing really well this afternoon and since the observed reports
are so close...decided to keep the High Wind Warning going
through 6PM. All the Red Flag Warnings are panning out and will
keep them going as well. One change...did add the southern
Nebraska into the Wind Advisory in an earlier update as
Scottsbluff was reporting wind gusts in excess of 45MPH and some
of the UPR/NEDOR sites across the southern Panhandle have been
hitting sustained at 30MPH.

700/850MB winds begin to decrease after 00Z this evening...so
ending time of wind headlines look good at 6PM. Looks like another
breezy to windy day Tuesday across the area. GFS 850MB winds close
to 25kts while 700mb winds forecasted at 25-30kts. Warmer
temperatures Tuesday as 700mb temperatures climb back to +14C
during the afternoon. Afternoon humidities quite low Tuesday...so
went ahead with another Fire Weather Watch for many of the areas
east of the Laramie Range. One thing of note...Red Flag conditions
started pretty early this morning. Started at 9AM at some
locations...so did start the watch earlier.

Would expect similar conditions Wednesday fire weather wise with
700mb winds 25-30kts. We will likely need fire headlines for some
areas (301...maybe 310) for Wednesday as well.

.LONG TERM...(Wednesday night through Monday)
Issued at 241 PM MDT Mon Jul 11 2016

A generally westerly upper flow will continue across the CWA
Thursday through Saturday then gradually transition to more
southwesterly Sunday into early next week. Surface winds should
ease in this period so fire weather concerns look to lower some
especially over the plains as humidities increase as well. A minor
cool front looks to pass by early Friday then temperatures will
warm gradually Saturday through Monday as an upper high
strengthens over the southern plains. The increased moisture will
also lend to better chances for mainly late day convection...aided
by a couple weak impulses riding across the region. Best chances
appear to be Thursday through Saturday. EC still hints at a bit of
activity Sunday and Monday while GFS dry.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 601 PM MDT Mon Jul 11 2016

For the early evening update we added mention of some passing TSRA
at Sidney where some buildups have occurred along the Colorado
border. Think most of that activity should be through Sidney by
03Z. Otherwise...big forecast item initially is the high winds
that will gradually abate through mid evening. Very large grass
fire north of Torrington Wyoming bringing slightly reduced
visibilities in smoke to the Chadron area ant potentially Alliance
through the evening hours and possibly through the night. Will
have to watch visibilities those areas closely tonight. Farther
west at Cheyenne and Laramie smoke from the Beaver Creek fire is
currently restricting visibilities around Cheyenne to between 5
and 7 miles. Those visibilities may go down to MVFR tonight when
the winds finally decouple...something to watch for. Visibilities
at Laramie very good right now...but they are just north of the
smoke plume so something to watch there as well overnight.

&&

.FIRE WEATHER...
Issued at 241 PM MDT Mon Jul 11 2016

Strong winds to continue this afternoon behind a dry cold front that
moved through the area this morning. Low humidities for most areas...so
Red Flag warnings are looking pretty good. Gusty winds and low humidities
along with warmer temperatures are expected Tuesday. Went with a Fire
Weather Watch for some areas Tuesday and we will likely see fire headlines
again Wednesday.

&&

.CYS Watches/Warnings/Advisories...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-310.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for WYZ301-310.

     High Wind Warning until 6 PM MDT this evening for WYZ105>107-110-
     115>118.

NE...Red Flag Warning until 8 PM MDT this evening for NEZ311>313.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for NEZ311-312.

     Wind Advisory until 6 PM MDT this evening for NEZ002-003-019>021-
     054-055-095-096.

&&

UPDATE...RJM
SHORT TERM...GCC
LONG TERM...RE
AVIATION...JG
FIRE WEATHER...GCC
Hazardous weather outlook, Jul 11, 4:30 PM MDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT MON JUL 11 2016

WYZ101>119-122230-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
430 PM MDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

STRONG AND GUSTY WINDS WILL CONTINUE THROUGH EARLY EVENING. A
HIGH WIND WARNING IS IN EFFECT THROUGH 6 PM FOR PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST WYOMING INCLUDING
LARAMIE...CHEYENNE...BORDEAUX AND ARLINGTON. GUSTS TO 60 MPH ARE
LIKELY. IT WILL BE DRY WITH LOW AFTERNOON HUMIDITIES. RED FLAG
WARNINGS ARE IN EFFECT FOR AREAS EAST OF THE LARAMIE RANGE THROUGH
8 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WARM...BREEZY AND DRY CONDITIONS WILL RESULT IN HIGH FIRE DANGER
FOR MUCH OF SOUTHEAST WYOMING TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-122230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
430 PM MDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA.

.DAY ONE...TONIGHT

BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH EARLY THIS
EVENING. GUSTS 40 TO 50 MPH ARE LIKELY...ESPECIALLY OVER THE
NORTHERN PANHANDLE. A WIND ADVISORY IS IN EFFECT THROUGH 6 PM. IT
WILL BE DRY WITH LOW AFTERNOON HUMIDITIES. RED FLAG WARNINGS ARE
IN EFFECT THROUGH 8 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WARM...BREEZY AND DRY CONDITIONS WILL RESULT IN HIGH FIRE DANGER
FOR WESTERN PORTIONS OF THE NEBRASKA PANHANDLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 11, 2:43 PM MDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
243 PM MDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
07/11/2016  M59.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

&&

KCOTSAKI
Local storm report, Jul 11, 3:34 PM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
334 PM MDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND GST 5 E TIE SIDING          41.08N 105.41W
07/11/2016  E63 MPH          ALBANY             WY   MESONET

            DALE WS RAILROAD SITE.

&&

AAH
Local storm report, Jul 11, 3:43 PM MDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     NON-TSTM WND GST 16 WSW CHEYENNE         41.06N 105.08W
07/11/2016  M58 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            OTTO ROAD HIGHWAY OBSERVATION SITE.

&&

AAH
Local storm report, Jul 11, 3:54 PM MDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
354 PM MDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
07/11/2016  M61 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX HIGHWAY OBSERVATION SITE.

&&

AAH
Local storm report, Jul 11, 4:04 PM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
404 PM MDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     NON-TSTM WND GST CHEYENNE                41.15N 104.79W
07/11/2016  M58 MPH          LARAMIE            WY   ASOS

            CHEYENNE AIRPORT ASOS.

&&

AAH
Local storm report, Jul 11, 4:38 PM MDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
438 PM MDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
07/11/2016  M63 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX HIGHWAY OBSERVATION SITE. BLOW OVER VISIBLE ON
            BORDEAUX WEB CAMERA.

&&

AAH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:46 PM MDTFire Weather WatchCYS12 hr

Nearby

Red Flag Warnings in Wyoming, 2016Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.